Ask The Doctor > Questions & Answers > Help coming off a medicine

Help coming off a medicine

Patient: Is someone has been on sinemet for 20 years, can they stop it ?

 

 

Symptoms: What is the tapering off period and is their withdrawal symptoms

 

 

Doctor: Hello. Welcome to Ask The Doctor. We are here to help you.Sinemet contains two drugs Levodopa and Carbidopa. Both ar e the drugs for Parkinson’s disease.Yoh should never discontinue them without your doctor’s advice as the primary symptoms of Parkinson’s like Hypokinesia, Rigidity, Tremors may increase.As far as tapering period is concerned, it’s not a drug which has to be tapered. This drug needs to be adjusted according to the symptoms.At max, the drug is been replaced with another class of drugs like Ropinirole.So I don’t really know why you want to taper and stop the medicine but ideally should not be stopped if being used for Parkinson’s disease.I hope it helps you.If you have any further query, please ask me.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment